Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 6, NWS St. Louis, MO

February 19, 2022Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Feb 19, 2022, 8:37 AM CST for Jefferson County, Saint Louis County, Missouri. It took effect at Feb 19, 2022, 6:00 PM CST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Feb 19, 2022, 8:37 AM CST (14:37 UTC)
In effect from
Feb 19, 2022, 6:00 PM CST
Expired
Feb 20, 2022, 8:49 PM CST
In force
27 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Eureka (ERKM7). The gauge peaked at 20.76 ft at Feb 20, 2022, 4:00 AM CST.

actionminormoderate1015202502/1902/2002/2102/22
Action stage
17 ft
Minor stage
19 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

286 
WGUS43 KLSX 191437
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
837 AM CST Sat Feb 19 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Meramec River near Eureka.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-210000-
/O.NEW.KLSX.FL.W.0006.220220T0000Z-220221T0000Z/
/ERKM7.1.ER.220220T0000Z.220220T0600Z.220220T1500Z.NO/
837 AM CST Sat Feb 19 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River near Eureka.

* WHEN...From this evening to tomorrow evening.

* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated 
  at this height.

* ADDITIONAL DETAILS...
  - At 8:00 AM CST Saturday the stage was 17.6 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 19.6 feet just after midnight
    tonight. It will then fall below flood stage late tomorrow
    morning.
  - Flood stage is 19.0 feet.


&&

             Fld   Observed        Forecasts (6 am CST)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Eureka       19.0  17.6  Sat 8 am  19.4  15.5  9.7   8.0   7.2


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

MRB
3 follow-up statements
035 
WGUS83 KLSX 200212
FLSLSX

Flood Statement
National Weather Service St Louis MO
812 PM CST Sat Feb 19 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Meramec River near Eureka.

  Big River at Byrnesville.

...The Flood Warning continues for the following rivers in 
Illinois...

  Kaskaskia River at Vandalia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-211415-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-220221T2136Z/
/ERKM7.1.ER.220219T2036Z.220220T0600Z.220220T1536Z.NO/
812 PM CST Sat Feb 19 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Eureka.

* WHEN...Until Monday afternoon.

* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated 
  at this height.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Saturday the stage was 19.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CST Saturday was 19.9 feet.
  - Forecast...The river is expected to rise to a crest of 20.4
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 19.0 feet.


&&

             Fld   Observed        Forecasts (6 pm CST)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Eureka       19.0  19.9  Sat 7 pm  17.6  12.3  8.5   7.4   6.7


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

MOC099-211345-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-220221T1345Z/
/BYRM7.1.ER.220218T1235Z.220219T1730Z.220220T1345Z.UU/
812 PM CST Sat Feb 19 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big River at Byrnesville.

* WHEN...Until Monday morning.

* IMPACTS...At 20.0 feet, South Byrnesville Road goes under water 
  near this level.

* ADDITIONAL DETAILS...
  - At 7:45 PM CST Saturday the stage was 19.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM CST Saturday was 20.4 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 4.9 feet Saturday
    evening.
  - Flood stage is 16.0 feet.


&&

           Fld   Observed        Forecasts (6 pm CST)
Location   Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Big River
Byrnesvill 16.0  19.6  Sat 7 pm  13.0  8.1   6.4   5.9   5.5


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

ILC051-211415-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-220222T2320Z/
/VNDI2.1.ER.220217T1736Z.220219T1615Z.220221T1720Z.NO/
812 PM CST Sat Feb 19 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Kaskaskia River at Vandalia.

* WHEN...Until Tuesday afternoon.

* IMPACTS...At 23.0 feet, Agricultural levee begins to be slightly 
  overtopped.  No residences are affected at this level.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Saturday the stage was 23.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CST Saturday was 23.7 feet.
  - Forecast...The river is expected to fall below flood stage
    late Monday morning and continue falling to 13.3 feet
    Saturday evening.
  - Flood stage is 18.0 feet.


&&

               Fld   Observed        Forecasts (6 pm CST)
Location       Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Kaskaskia River
Vandalia       18.0  23.3  Sat 7 pm  20.7  16.9  14.6  13.9  13.7


&&

LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922


$$

19
017 
WGUS83 KLSX 201551
FLSLSX

Flood Statement
National Weather Service St Louis MO
951 AM CST Sun Feb 20 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Meramec River near Eureka.

...The Flood Warning continues for the following rivers in 
Missouri...

  Meramec River at Valley Park.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-220145-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-220222T0136Z/
/ERKM7.1.ER.220219T2036Z.220220T1000Z.220220T1936Z.NO/
951 AM CST Sun Feb 20 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Eureka.

* WHEN...Until tomorrow evening.

* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated 
  at this height.

* ADDITIONAL DETAILS...
  - At 9:30 AM CST Sunday the stage was 20.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 AM CST Sunday was 20.8 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 6.3 feet Saturday
    morning.
  - Flood stage is 19.0 feet.


&&

             Fld   Observed        Forecasts (12 pm CST)
Location     Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Meramec River
Eureka       19.0  20.2  Sun 9 am  13.2  8.3   7.7   7.5   6.8


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

MOC099-189-220115-
/O.EXT.KLSX.FL.W.0007.220220T1724Z-220222T0112Z/
/VLLM7.1.ER.220220T1724Z.220220T1800Z.220220T1912Z.NO/
951 AM CST Sun Feb 20 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River at Valley Park.

* WHEN...Until tomorrow evening.

* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 9:30 AM CST Sunday the stage was 17.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 18.1 feet this afternoon. It
    will then fall below flood stage this afternoon.
  - Flood stage is 18.0 feet.


&&

             Fld   Observed        Forecasts (12 pm CST)
Location     Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Meramec River
Valley Park  18.0  17.7  Sun 9 am  13.4  7.4   4.9   4.0   3.2


&&

LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043


$$

MRB
473 
WGUS83 KLSX 210249
FLSLSX

Flood Statement
National Weather Service St Louis MO
849 PM CST Sun Feb 20 2022

...The Flood Warning is extended for the following rivers in 
Illinois...

  Kaskaskia River at Carlyle TW.

  Kaskaskia River at Vandalia.

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Meramec River near Eureka.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-210400-
/O.CAN.KLSX.FL.W.0006.000000T0000Z-220221T0249Z/
/ERKM7.1.ER.220219T2036Z.220220T1000Z.220220T2010Z.NO/
849 PM CST Sun Feb 20 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Meramec River near Eureka.

* ADDITIONAL DETAILS...
  - At 8:30 PM CST Sunday the stage was 17.2 feet.
  - Forecast...The river is expected to fall to 8.1 feet Saturday
    evening.


&&

             Fld   Observed        Forecasts (6 pm CST)
Location     Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Meramec River
Eureka       19.0  17.2  Sun 8 pm  10.8  7.9   9.3   11.1  10.1


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

ILC027-221500-
/O.EXT.KLSX.FL.W.0008.220221T0249Z-000000T0000Z/
/CRLI2.1.ER.220220T2150Z.220221T0600Z.000000T0000Z.UU/
849 PM CST Sun Feb 20 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Kaskaskia River at Carlyle TW.

* WHEN...From this evening until further notice.

* ADDITIONAL DETAILS...
  - At 8:30 PM CST Sunday the stage was 423.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CST Sunday was 423.8 feet.
  - Forecast...The river is expected to remain steady above flood
    stage at 423.8 feet.
  - Flood stage is 423.5 feet.


&&

               Fld   Observed        Forecasts (6 pm CST)
Location       Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Kaskaskia River
Carlyle TW     423.5 423.8 Sun 8 pm  423.8 423.8 423.8 423.8 423.


&&

LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
      3854 8942


$$

ILC051-221500-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-220222T1912Z/
/VNDI2.1.ER.220217T1736Z.220219T1615Z.220221T1312Z.NO/
849 PM CST Sun Feb 20 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Kaskaskia River at Vandalia.

* WHEN...Until early Tuesday afternoon.

* IMPACTS...At 19.2 feet, State Highway J just east of County Road 
  206 begins to flood near this height.

* ADDITIONAL DETAILS...
  - At 8:30 PM CST Sunday the stage was 19.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CST Sunday was 21.7 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 14.8 feet Sunday
    evening.
  - Flood stage is 18.0 feet.


&&

               Fld   Observed        Forecasts (6 pm CST)
Location       Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Kaskaskia River
Vandalia       18.0  19.9  Sun 8 pm  15.6  14.6  15.2  15.9  16.7


&&

LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922


$$

19

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:08 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 19, 5:08 AM CST, 3 hours 29 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
508 AM CST Sat Feb 19 2022

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 123 AM CST Sat Feb 19 2022

A cold front makes its way through the forecast area early this
morning, with cold advection continuing through midday. North
winds will be initially gusty to about 20 or 25 MPH as cold
advection promotes good low level mixing through the morning.
Temperatures likely continue to fall through the 20s and upper
teens through mid morning despite mostly sunny conditions.
Surface high pressure moves across the forecast area quickly
today, causing winds to go light and then turn to the south by
this evening, allowing for a late warm up into the 20s and 30s.
Radiational cooling this evening will lead to some colder
temperatures especially in the northeast part of the forecast
area where winds will be lighter. But eventually the southerly
flow picks up and warm advection aloft causes the temperature drop
to stall and perhaps slowly rise toward morning.

Sunday will be a much warmer day as a southwesterly low level jet
brings much warmer air into the region. This jet is in response
to the next wave tracking through the Great Lakes which sends a
cold front south through the Plains. Afternoon temperatures reach
the 50s to near 60 degrees, some 30+ degrees warmer than today.
Winds will also pick up on Sunday in response to better mixing
into the low level jet. This is especially true across the
northwestern portion of the forecast area closer to the core of
the low level let. Gusts to 35 or 40 MPH are possible.

Kimble

.LONG TERM...  (Saturday Night through Thursday)
Issued at 123 AM CST Sat Feb 19 2022

The big story in the long term portion of the forecast is the
return of cold weather as well as a few more chances for
precipitation, including some wintry precipitation.

Early in the week, an upper trough will be developing across the
western US and will be the driver of much of our weather this week.
By Monday morning a surface cold front will have dropped south to
about the Iowa/Missouri border before stalling as low pressure
develops in the lee of the Rockies. This is in response to the
first in a series of waves which track out of the western trough
and through the central US this week. With the cold front
stalling, we get one more day in the warm air on Monday.
Temperatures aloft will be a bit warmer than on Sunday, but there
will be a good deal more cloud cover in response to warm advection
aloft. The end result will be temperatures about 5 degrees warmer
than they were on Sunday, generally in the low 60s.

As the first wave ejects into the Plains, surface low pressure
will track east and then northeast through Missouri and Illinois
early Tuesday morning. Moisture return ahead of this low will lead
to the development of heavy rain and potentially strong thunderstorms
to the south of the low track within the core of the
southwesterly low level jet. For the moment it looks like this
threat stays south of our forecast area focusing more from Texas
into Arkansas and Kentucky. It's worth watching this, though, as
a shift in the forecast could pull this axis northward into the
southern part of our forecast area which just recently received
heavy rainfall. But for now there is pretty good agreement on
keeping this threat further south. As the low moves through on
Tuesday, it will allow the cold front to surge southeast through
the area, ushering in the cold air which will last for much of the
week.

The next wave ejects out of the western trough on Wednesday. By
this time the cold front will have made it all the way south to
the Texas Gulf Coast, so our area will be well within the cold air
and on the northern edge of any precipitation which falls from
this wave Wednesday night. Thus we would expect snow as the
precipitation type if it were to fall. The next wave on Thursday,
likely the core of the western US trough itself, will move out
into the plains and begin the next precipitation event. Again we
will be on the northwestern side of the track and within the cold
air from the start, so the dominant precipitation type will be
snow. However, with this wave being stronger and tracking a bit
closer to our area, there could be enough of a return of warm air,
especially aloft, to make precipitation type a bit more
interesting.

There remain a fair amount of model differences which create
uncertainty in the forecast in the Wednesday-Thursday period. Some
things are fairly clear, though. It is clear, for example, that
we will be well within the cold air, so wintry precipitation is
likely if it were to fall. It won't be like the last winter event
which began as rain and transitioned to wintry weather as the cold
air arrived. The primary uncertainty comes in the timing and
strength of what look to be two separate waves on Wednesday and
Thursday. Some model camps are weaker with the Wednesday wave and
keep precipitation to our south Wednesday night. However there is
strong agreement that the trough ejecting on Thursday will bring
precipitation to our area. The timing, strength, and track of this
wave will influence the thermal profile that will determine
precipitation type with this. Based on the latest guidance, snow
and sleet seem most likely, with moderate accumulations possible.
This is consistent with the latest WPC outlook which includes
greater than a 30% chance of at least 0.25 inch of liquid
equivalent precipitation from snow or sleet.

Kimble

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 504 AM CST Sat Feb 19 2022

Little if any cloud cover is expected through Sunday morning, so
the primary focus for the TAF issuance is on winds. Northerly
winds behind the front will decrease through the morning, going
light and variable by midday. Winds become southerly this evening
and overnight. A southwesterly low level jet develops overnight
leading to low level wind shear. The jet will be strongest in the
north and west, but will likely affect all TAF sites including
STL. Better low level mixing Sunday morning will promote stronger
gusts and reduce the wind shear.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Feb 19, 3:32 AM CST, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
332 AM CST Sat Feb 19 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201045-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
332 AM CST Sat Feb 19 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few thunderstorms are possible on Monday night into Tuesday morning.

Impactful wintry precipitation is possible Wednesday night through
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Kimble

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.